Undiagnosed Symptoms Community
Tremors are confusing and scary!
About This Community:

This patient support community is for discussions relating to undiagnosed symptoms, breathing difficulties, feeling cold, cough, diarrhea, dizziness, fainting, fever, indigestion, itching, nausea, numbness, pain (chronic), paralysis, rash, sweating, swelling, urination problems, and vomiting.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Tremors are confusing and scary!

I'm 30 years old and have 2 children who are 4 and 6 years old.  I say that I can not live a normal life anymore because of the tremors that occur in my hands and right leg.  I've quit asking my doctor because he chalks it up to anxiety, but I'm not anxious about anything!  There are times when my hands and leg do not shake, so it is not a 24/7 kind of thing.  On average of 2 or 3 times a day my hands shake to the point where they become useless....I can't pick up a glass to drink, hold a fork to eat, a pen to write or even pick up my children.  My right leg shakes so bad (on avereage 1-2 times per week) that I cut my drivers license in half and now refuse to drive because I'm terrified of having/causing an accident.  The leg shaking also interferes with my ability to walk and stand--twice in the past year, I had to have my husband come home from work early to take care of the kids and me.  
My hands have always shook, it has just steadily gotten worse over the years.  Also with my hands there seems to be no trigger or sign that they are going to start!  I had to quit my job as a waitress because of them.  My leg has just started with the shaking about year to a year and a half ago.  My leg however, I can feel one small area of the muscle behind my knee twitch (not visible) before the shaking starts, although the twitch is not always there.  I tried warm baths to try and relax the muscles so they don't make me shake so much to no avail.  I am now at the point where I am even afraid to leave the house for fear that I will have a shaking episode out in public.  
Seeing another doctor is not too feesable since I live in a rural area.  I've also seen 3 different doctors....one who blamed it on anxiety.....one who blatently told me I was just trying to get attention because I wasn't shaking at her office.....and the last one blamed it on a medication side effect (I quit taking that medication 5 years ago and was only on it for 3 months).
I'm confused and scared. Please help!
Related Discussions
6 Comments
Blank
351246_tn?1379685732
Hi
Welcome to the forum!
If it is possible a MRI of brain and upper cervical spine should be done to rule out any lesion that could be causing tremors. It could also be a localized epilepsy like fit.
However the tremors could be due t several other causes too. Tremors are often associated with drugs, alcohol, smoking, lack of sleep, stress and fatigue. They can be seen in peripheral neuropathies of diabetes, in hyperthyroidism, parasomnia, multiple sclerosis, TIAs or transient ischemic attacks or mini strokes, hypoglycemia, disorders of calcium metabolism, hyperparathyroidism etc.
I would suggest you get the blood levels of the following checked if they have not already been checked: potassium, calcium, sodium, vitamin B complex, or vitamins B1, B3, or B6 and Vitamin D. Get your kidney function, parathyroid gland function and adrenal function tests done because these affect the electrolyte balance in the body.
Consult an internal medicine specialist or your PCP. Discuss these possibilities with your doctor. It is difficult to comment beyond this without examining. A comprehensive investigation is required keeping all the points in mind.
Hope this helps. Please let me know if there is any thing else and do keep me posted. Take care!
Blank
432097_tn?1318552340
What meds did you used to take?  Did you take any kinds of meds that anyone said can cause "tardive dyskinisa?"  It is caused by certain meds, especially psych meds, but not always, and it's permanent, and it will get worse if you ever take the med that gave it to you  again.  It won't go away, it's there for life.  I'm not trying to scare you, but go back and see what meds you took and check to see if you took anything that could cause tardive dyskinsia, and if you started shaking around the time you took it, I would be going to my doctor and raising some serious HE-- because you weren't told of the risks.

Good luck, and I hope that this is not it.
Blank
1081649_tn?1257338921
I was taking depakote, serequel, and zoloft.....the depakote was the one that was blamed.
Blank
432097_tn?1318552340
Seroquel and zoloft can cause tardive dyskinesia, I don't know about depakote, I will look into it, but I'd go to a neurologist and ask.
Blank
432097_tn?1318552340
Depakote is used to help the symptoms of tardive dyskinedia, and when you are over 60, the risk of TD goes from 5% to 20%, and is more prevelant in females.  I don't want to scare you, but I would have this checked out.

I may be way off base.
Blank
1081649_tn?1257338921
The only thing with tardive dyskinedia is that the only sypmtom of it that I show is the involuntary movements of my limbs.  Nothing with the eyes, mouth, or tongue.  Calling for an appointment with the neurologist tommorrow.
Blank
Continue discussion Blank
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Undiagnosed Symptoms Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top General Health Answerers
Avatar_f_tn
Blank
mkh9
CA
4851940_tn?1385441629
Blank
jemma116
United Kingdom
Avatar_f_tn
Blank
silverfox67
Clifton, AZ
363281_tn?1353103243
Blank
SassyLassie
Hanmer Springs, New Zealand
Avatar_f_tn
Blank
Invida
MI
1340994_tn?1374197577
Blank
Caryopteris
Raleigh, NC